Apparently Paxiled is trying to falsely portray me as having said that DRI drugs increase dopamine synthesis, and that Paulswife has zero dopamine in her brain. I didn't say either, nor did I think either.
Regarding what Paxiled said about depression, glutamate, and dopamine: Depression actually has two distinct components, which can occur independently: One component is the suffering sensation of depression, which is created by NMDA glutamate receptors that contain the 2B subunit (these receptors can be blocked by over-the-counter soluble magnesium, thus eliminating that sensation). The other component of depression is anhedonia, which is what you (Paulswife) has. Anhedonia is caused by low dopamine- that is to say, a low rate of dopamine production and release by ventral tegmental area (VTA) neurons onto pleasure neurons. DRI drugs leave more dopamine in the synapses between the VTA axons and the pleasure neurons, thus making the latter more likely to fire, thus counteracting anhedonia and non-motivation.
As Paxiled said, some drugs can indeed be quite harmful. In particular, the SRI drugs (SSRIs, SNRIs, et al) are the most dangerous drugs, because they can cause permanent epigenetic damage to the brain by shutting-down the production of 5-ht1a, 5-ht2a, and 5-ht2c receptors, thus rendering a person permanently anhedonic; and they can likewise cause permanent damage to aspects of the peripheral nervous system, especially the sexual functions thereof. The higher the SRI dose, the more likely those effects are to occur. DRI drugs (such as bupropion) are thus much safer than SRI drugs.
You lack dopamine in your brain.
Get a prescription for the dopamine reuptake inhibitor bupropion.
This sounds like depression to me. Feeling lethargic, like you just want to lay around is my status when I'm depressed. And this is the same for me when I've got the blues or doldrums. I try to cut myself some slack if I have a day like this. If I have many days like this, it gets old. Has this always been the case for you or is this new in the past year or so? I agree to get your thyroid checked further. There are different aspects to look into where numbers routinely checked can look fine but the tests that dig deeper can show something is off. I can be a loner as well and I often find socializing work. I'll be honest. No one believes that about me because in a way, I also enjoy it once I'm thrown into it. BUT, it is best in small amounts. But if something comes up about socializing, my first reaction is NO. My husband is very social so I have to force myself. What about a therapist to look at what role mental health may play in this? If it didn't cause you some difficulty in your marriage (no spouse wants to feel like their partner would rather not talk to them) would you even question this? Do you want it to change?
If that's just your personality, you're fine. People aren't going to like you much, but since you don't really care, it doesn't matter. But judging from your list of ailments and the fact you're taking such a powerful drug just for sleep, which really is a bad idea long-term, I wouldn't be so sure your thyroid is doing fine. Most endocrinologists couldn't care less about you and don't do the proper tests -- they're much more into things other than thyroid. Sometimes you get better testing from a holistic nutritionist who really focuses in on the individual hormones. Also, you might be suffering from depression, which is very common in people who have chronic pain. Depression takes away the pleasure from doing things. You could also have nutritional or medication problems, which are often found in those with fibromyalgia. So either you are who you are and you're happy that way and therefore have no real problem, though those around you might have a problem with you, or you have an illness causing this that isn't being addressed. You know better than us which is more likely.